Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 68, NWS Brownsville, TX

June 1, 2016Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Jun 1, 2016, 1:09 AM CDT for Cameron County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2016, 1:09 AM CDT (06:09 UTC)
Expired
Jun 1, 2016, 1:45 AM CDT
In force
36 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 22 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 6.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1776 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1776 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

056 
WUUS54 KBRO 010609
SVRBRO
TXC061-010645-
/O.NEW.KBRO.SV.W.0068.160601T0609Z-160601T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
109 AM CDT WED JUN 1 2016

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 145 AM CDT

* AT 109 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLY
  BEACH... OR NEAR LOS FRESNOS...MOVING SOUTH AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT MINOR DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING 
           AND SOME FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL 
           TREES WILL BE UPROOTED. DAMAGE TO POWER LINES AND SOME 
           POWER POLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  BROWNSVILLE...HOLLY BEACH...LAGUNA VISTA POLICE DEPARTMENT...
  GALLEGOS ELEMENTARY SCHOOL...BAYVIEW...LOMA ALTA LAKE...
  PALO ALTO NATIONAL HISTORICAL PARK...
  DEL MAR HEIGHTS AND PORT ISABEL--LAGUNA HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2597 9748 2619 9743 2618 9730 2616 9731
      2616 9730 2615 9730 2613 9729 2612 9729
      2612 9730 2611 9730 2610 9729 2598 9729
TIME...MOT...LOC 0609Z 005DEG 35KT 2609 9737 

HAIL...<.75IN
WIND...60MPH
 
$$

63
2 follow-up statements
630 
WWUS54 KBRO 010628
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
128 AM CDT WED JUN 1 2016

TXC061-010645-
/O.CON.KBRO.SV.W.0068.000000T0000Z-160601T0645Z/
CAMERON TX-
128 AM CDT WED JUN 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR EAST CENTRAL CAMERON COUNTY...

AT 127 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIVERA HIGH
SCHOOL...OR 7 MILES SOUTHEAST OF LOS FRESNOS...MOVING SOUTH AT 20
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT MINOR DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING 
         AND SOME FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL TREES 
         WILL BE UPROOTED. DAMAGE TO POWER LINES AND SOME POWER 
         POLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...HOLLY BEACH...LAGUNA VISTA POLICE DEPARTMENT...GALLEGOS
ELEMENTARY SCHOOL...BAYVIEW...LOMA ALTA LAKE...PALO ALTO NATIONAL
HISTORICAL PARK...DEL MAR HEIGHTS AND PORT ISABEL--LAGUNA HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2616 9744 2616 9730 2615 9730 2613 9729
      2612 9729 2612 9730 2611 9730 2610 9729
      2598 9729 2597 9748
TIME...MOT...LOC 0627Z 001DEG 19KT 2602 9738 

HAIL...<.75IN
WIND...60MPH
 
$$

63
417 
WWUS54 KBRO 010641
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
141 AM CDT WED JUN 1 2016

TXC061-010650-
/O.EXP.KBRO.SV.W.0068.000000T0000Z-160601T0645Z/
CAMERON TX-
141 AM CDT WED JUN 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CAMERON COUNTY
WILL EXPIRE AT 145 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2616 9744 2616 9730 2615 9730 2613 9729
      2612 9729 2612 9730 2611 9730 2610 9729
      2598 9729 2597 9748
TIME...MOT...LOC 0638Z 005DEG 35KT 2602 9738 

$$

63

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:49 PM CDT, 6 hours 20 minutes earlier.

Area forecast discussion, May 31, 6:49 PM CDT, 6 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
649 PM CDT TUE MAY 31 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...The main forecast challenges during the next 24 hours
will be the timing and coverage of thunderstorms. latest BRO radar
indicates ongoing scattered showers and thunderstorms across the
northern ranchlands. Sct low clouds and gusty southeast winds
prevail across valley taf sites this evening. Some convection
may develop later this evening as an upper- level disturbance
approaches from the west...possibly affecting MFE after 06z.The
latest HRRR model suggests some convection impacting all the taf
sites after overnight. Will mention a tempo for HRL and BRO for
some lingering convection after 07z. Thunderstorms could develop
again by late morning, but confidence on timing not especially
high since much will depend on what happens between now and then.
Will maintain PROB30's for HRL/BRO sites for now.

&&

.PREV DISCUSSION... /issued 326 PM CDT TUE MAY 31 2016/

..Heavy Rainfall and Local Flooding Expected to Affect Parts of
Deep South Texas/RGV For Remainder of the Week...

SHORT TERM (Tonight through Wednesday Night): Main forecast issue
in the short-term will be chances for heavy rain, especially
Wednesday night and on into the long term.  Current water-vapor
channel satellite imagery shows an upper-level low spinning over the
AZ/Sonora border region. Conditions are fairly quiet at the moment,
as we appear to have stabilized even as the upper-level ridge
continues to flatten and move eastward.  Atmosphere is quite
"juiced" for convection once some forcing arrives.  12Z BRO raob
indicated 2.1 inches of PW. Short-term model guidance continues to
show a mid-level disturbance moving through the area in the WSW flow
aloft, with main impacts generally between midnight and 6am and
tending to focus on the western counties. 1-2+ inches of rain are
possible from any storms that form.  A few could even go severe, per
SPC Day 1 Outlook, with large hail and possibly strong winds.
Buoyancy will certainly be sufficient but shear may be lacking.

A relative lull in activity may occur during the daytime on
Wednesday, but models indicating another, stronger short-wave more
directly tied to the main upper-low (which will be moving into the
Big Bend region) moves through the area.  This will trigger
widespread thundershowers, moving from west to east through the
night.  WPC progs indicate widespread 1-2 inches areal average
amounts, with locally heavier amounts certainly possible.  Flash-
flood watches are likely to be required from Wednesday night through
Thursday for western counties at least...and may need to be expanded
through the rest of the CWA.

Existing temp grids were not changed greatly from what was
inherited.

LONG TERM (Thursday through Tuesday): After short term
evening/overnight convective blowups that move from the Sierra
Madre into the Rio Grande Plains/ranchlands and probably survive
enough to bring action, particularly to the Mid Valley with
"debris" rain closer to the coast. By Thursday, the core of the
culprit upper low is centered over the Texas Big Bend, with still
decent diffluent flow to keep a rain threat going through the day.
Exactly *how* that threat evolves is anyone's guess. The feeling
here is that whatever is left of the Wednesday night MCS/QLCS will
have disrupted the surface wind pattern (showing fairly robust
southeasterlies in background) with morning lighter rains and some
residual thunder. By afternoon, assuming some recovery, convection
would be able to fire quickly on old boundaries and lower
convective temperatures..."auto" convection one might say. For all
these reasons will retain a broad brush with likely rain chances
but will temper daytime QPF as much of the initial big surge will
be tonight and again Wednesday night.

Thereafter, the forecast further descends into muddiness.  GFS
reenergizes the convection as another wave moves underneath the 500
mb low, located Thursday night over the Hill Country. 12Z GFS favors
best chances toward the coast which is the current forecast and will
continue this, along with somewhat amped up QPF once again. By
Friday, the 500 mb low parks itself mid-state near Austin, with
"bagginess" in the trough oozing into Deep South Texas.  This
concentrates deepest moisture just to the north of the RGV, but
remaining debris and old boundaries from Thursday night's convection
should allow action to "go" quickly with any breaks and recovery.
With little else in the way of forcing, the current chance PoP (40-
50 percent) vs. likely looks fair for Friday into Friday night.

For the weekend, the descending and elongating 500 mb low shifts to
an axis from Nuevo Leon Mexico through Houston, with coastal
troughing developing and deep moisture pooling on the back side,
somewhat analogous to a winter Texas Gulf Low situation. Saturday is
a bit of a wild card with the ECMWF jumping on a day of low rain
chances despite region being under the upper low, likely due to a
pocket of dry air sliding underneath the system on mid level
westerlies.  I'm not too sold on that and given what's left of the
cool core in early June see a 50/50 day with locally heavy rainfall
still a possibility with any destabilizing sunshine.  Saturday
night/Sunday may be wetter once again but more on the shower vs.
thunder side.  Rainfall totals could become an issue once again with
potential back side banding, and will have to address with later
forecasts.  Lower temperatures on the whole are likely as well in
low level northerly flow under the moisture and rain canopy.

Lingering light rains not out of the question Monday and perhaps
beyond as system takes sweet time exiting, but low confidence means
little change to the forecast to start the next work week.

Bottom line? Keep the umbrellas handy, and residents of low lying
areas prone to flooding may need to keep the canoe or kayak ready as
well.

MARINE: Now through Wednesday night: Modest southeast flow will
continue through the next 36 hours. Winds may occasionally reach
SCEC levels, but not expecting and SCA's. Seas are expected to run
3 to 4 feet through the period. Showers and thunderstorms will be
increasing especially starting Wednesday evening.

Thursday through Sunday: Wind outcomes will be highly predicated on
convective development inland and movement of outflows over the
water especially on Thursday.  Background winds are moderate
southeast and this will remain the forecast, but reality could range
from 2 to 4 hour periods of gale force gusts from remnants of
QLCS/MCS moving into the Gulf from the Valley/northeast Mexico to
light variable winds where flow has been disrupted. This holds into
early Friday.  By Friday night/Saturday, the approach of the upper
low and associated surface boundary will bring lighter and more
variable winds to the waters...outside of convection...which will
continue before a backing to the north/northeast at some point
Saturday night and Sunday. Seas will largely be driven by convection
which could create quite a range but for background and forecast
purposes will gradually dip from moderate to slight...2 to 3
feet...by the weekend.

&&

.BRO Watches/Warnings/Advisories...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, May 31, 4:51 PM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
451 PM CDT TUE MAY 31 2016

TXZ248>257-012200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
451 PM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...WITH A FEW
STRONG TO MARGINALLY SEVERE...WILL DEVELOP ACROSS PORTIONS OF
DEEP SOUTH TEXAS TONIGHT. BRIEF STRONG WIND GUSTS...SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. NUISANCE
FLOODING WILL BE POSSIBLE WITH HEAVY RAINFALL...ESPECIALLY IN
AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED WEDNESDAY AND
THURSDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS...WITH A FEW STRONG TO
MARGINALLY SEVERE AND SOME PRODUCING HEAVY RAINFALL...WILL
DEVELOP ACROSS PORTIONS OF DEEP SOUTH TEXAS WEDNESDAY NIGHT
THROUGH SUNDAY. LOCALIZED FLASH FLOODING WILL BE POSSIBLE
WEDNESDAY NIGHT INTO THURSDAY. A FLASH FLOOD WATCH MAY BE NEEDED
AS THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL INCREASES. IN
ADDITION...BRIEF STRONG WIND GUSTS...SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES AND HEAVY RAINFALL WILL BE POSSIBLE
WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-012200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
451 PM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS
OF THE COASTAL WATERS TONIGHT. GUSTY WINDS...LOCALLY HEAVY
DOWNPOURS...AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS
OF THE COASTAL WATERS WEDNESDAY THROUGH SUNDAY. GUSTY WINDS...
LOCALLY HEAVY DOWNPOURS...AND FREQUENT CLOUD TO WATER LIGHTNING
STRIKES WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 31, 11:56 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1156 PM CDT TUE MAY 31 2016

TXZ254>257-010545-
INLAND WILLACY TX-COASTAL WILLACY TX-INLAND CAMERON TX-
COASTAL CAMERON TX-
1156 PM CDT TUE MAY 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILLACY AND NORTHEASTERN
CAMERON COUNTIES UNTIL 1245 AM CDT...

AT 1156 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR
PORT MANSFIELD CHAMBER OF COMMERCE...OR NEAR PORT MANSFIELD...MOVING
SOUTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PORT MANSFIELD...ARROYO CITY...PORT MANSFIELD CHAMBER OF
COMMERCE...PORT
MANSFIELD AIRPORT...MONTE GRANDE...LAS YESCAS ELEMENTARY SCHOOL...LA
TINA AND LAS YESCAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2613 9748 2654 9764 2658 9743 2649 9741
      2651 9742 2645 9746 2647 9740 2644 9742
      2645 9741 2644 9741 2644 9740 2641 9745
      2644 9739 2640 9742 2619 9729
TIME...MOT...LOC 0456Z 344DEG 20KT 2651 9746

63
Local storm report, Jun 1, 12:01 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1201 AM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             S PHARR                 26.18N  98.19W
05/31/2016  M1.75 INCH       HIDALGO            TX   EMERGENCY MNGR

            CITY OF PHARR EMERGENCY MANAGER REPORTED GOLF BALL SIZE
            HAIL SOUTH OF PHARR

&&

EVENT NUMBER BRO1600050

CASTILLO
Local storm report, Jun 1, 12:17 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1217 AM CDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     TORNADO          PHARR                   26.18N  98.19W
06/01/2016                   HIDALGO            TX   PUBLIC

            CITY OF PHARR POLICE RECEIVED TWO REPORTS OF POSSIBLE
            TORNADO NEAR I ROAD AND MILITARY AS WELL AS NEAR POLK
            AND I ROAD

&&

EVENT NUMBER BRO1600051

CASTILLO
Special weather statement, Jun 1, 12:29 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1229 AM CDT WED JUN 1 2016

TXZ255-257-010615-
INLAND CAMERON TX-COASTAL CAMERON TX-
1229 AM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLACY AND
NORTHEASTERN CAMERON COUNTIES UNTIL 115 AM CDT...

AT 1228 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ARROYO CITY...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAURELES...ARROYO CITY...PALMER LAASKO ELEMENTARY...MONTE GRANDE...
LAS YESCAS ELEMENTARY SCHOOL...LA TINA AND LAS YESCAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2610 9749 2632 9753 2633 9745 2641 9738
      2628 9731 2631 9730 2629 9729 2625 9733
      2621 9730 2621 9729 2622 9727
TIME...MOT...LOC 0528Z 336DEG 25KT 2634 9742

63
Special weather statement, Jun 1, 12:38 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1238 AM CDT WED JUN 1 2016

TXZ254-255-010615-
INLAND WILLACY TX-INLAND CAMERON TX-
1238 AM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILLACY AND CENTRAL
CAMERON COUNTIES UNTIL 115 AM CDT...

AT 1238 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SOUTH TEXAS ACADEMY OF MEDICAL TECHNOLOGY...OR OVER SAN
BENITO...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...RIO HONDO...LAURELES...
BROWNSVILLE...PRIMERA...COMBES...
HARLIGEN MUNICIPAL GOLF COURSE AND VALLEY INTERNATIONAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2604 9761 2629 9782 2637 9756 2621 9741
      2609 9734
TIME...MOT...LOC 0538Z 321DEG 29KT 2616 9766

63
Special weather statement, Jun 1, 12:53 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1253 AM CDT WED JUN 1 2016

TXZ253-255-010645-
INLAND CAMERON TX-HIDALGO TX-
1253 AM CDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HIDALGO AND
SOUTHWESTERN CAMERON COUNTIES UNTIL 145 AM CDT...

AT 1252 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MERCEDES HIGH SCHOOL...OR OVER MERCEDES...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...WESLACO...DONNA...MERCEDES...LA FERIA...PROGRESO...
SANTA ROSA...PALM VALLEY...LOS INDIOS AND LA PALOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2600 9762 2601 9765 2603 9764 2602 9767
      2603 9766 2602 9774 2605 9777 2603 9779
      2606 9780 2605 9786 2607 9786 2605 9797
      2607 9803 2604 9804 2604 9808 2606 9808
      2628 9802 2626 9768 2596 9760
TIME...MOT...LOC 0552Z 282DEG 24KT 2612 9790

63

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:03 PM CDTSevere Thunderstorm WarningBROBrooks27 min
May 31, 7:23 PM CDTAreal Flood AdvisoryBROJim Hogg97 min
May 31, 7:27 PM CDTSevere Thunderstorm WarningBROBrooks33 min
May 31, 8:03 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg27 min
May 31, 8:19 PM CDTSpecial Weather StatementBROJim Hogg, Zapata56 min
May 31, 8:25 PM CDTSpecial Weather StatementBROBrooks50 min
May 31, 8:39 PM CDTAreal Flood AdvisoryBROBrooks2 hr
May 31, 8:46 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo29 min
May 31, 9:22 PM CDTSpecial Weather StatementBROKenedy8 min
May 31, 9:27 PM CDTSpecial Weather StatementBROBrooks48 min
May 31, 9:31 PM CDTSpecial Weather StatementBROJim Hogg44 min
May 31, 9:46 PM CDTAreal Flood AdvisoryBROKenedy89 min
May 31, 9:52 PM CDTSpecial Weather StatementBROKenedy, Willacy38 min
May 31, 10:18 PM CDTSpecial Weather StatementBROHidalgo, Starr42 min
May 31, 10:20 PM CDTAreal Flood AdvisoryBROStarr85 min
May 31, 10:24 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr36 min
May 31, 10:44 PM CDTAreal Flood AdvisoryBROHidalgo91 min
May 31, 10:56 PM CDTSpecial Weather StatementBROWillacy49 min
May 31, 11:08 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy52 min
May 31, 11:17 PM CDTSpecial Weather StatementBROHidalgo43 min
May 31, 11:19 PM CDTSevere Thunderstorm WarningBROHidalgo41 min
May 31, 11:23 PM CDTSpecial Weather StatementBROJim Hogg37 min
May 31, 11:37 PM CDTTornado WarningBROHidalgo23 min
May 31, 11:46 PM CDTSpecial Marine WarningBRO59 min
May 31, 11:56 PM CDTSpecial Weather StatementBROWillacy49 min
Jun 1, 12:02 AM CDTTornado WarningBROHidalgo28 min
Jun 1, 12:05 AM CDTSevere Thunderstorm WarningBROHidalgo40 min
Jun 1, 12:20 AM CDTAreal Flood AdvisoryBROHidalgo85 min
Jun 1, 12:29 AM CDTSpecial Weather StatementBROCameron46 min
Jun 1, 12:35 AM CDTAreal Flood AdvisoryBROCameron, Willacy85 min
Jun 1, 12:38 AM CDTSpecial Weather StatementBROCameron37 min
Jun 1, 12:53 AM CDTSpecial Weather StatementBROCameron52 min
Jun 1, 1:21 AM CDTSpecial Weather StatementBROCameron39 min
Jun 1, 2:09 AM CDTAreal Flood AdvisoryBROCameron96 min
Jun 1, 3:23 AM CDTSpecial Marine WarningBRO52 min
Jun 1, 4:45 AM CDTSmall Craft Advisory for WindsBRO4 hr
Jun 1, 5:02 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more4 days
Jun 1, 5:25 AM CDTWind AdvisoryBROCameron, Willacy3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.